Alert archive / Mississippi / River Flood Warnings in 2026
River Flood Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 15, 2026, 8:28 AM CST for George County, Greene County, Jackson County, Mississippi. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 15, 2026, 8:28 AM CST (14:28 UTC)
- Expired
- Jan 16, 2026, 2:08 AM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Jackson County, MS
The river
Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 22.39 ft at Jan 15, 2026, 4:00 AM CST.
- Action stage
- 12.5 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
468
WGUS44 KMOB 151428
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
828 AM CST Thu Jan 15 2026
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following river in Mississippi...
Pascagoula At Merrill affecting Greene, Jackson and George
Counties.
For the Pascagoula River...including Merrill...Minor flooding is
forecast.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
MSC039-041-059-160600-
/O.NEW.KMOB.FL.W.0003.260115T1428Z-260116T0600Z/
/MRRM6.1.ER.260114T1830Z.260115T0100Z.260116T0000Z.NO/
828 AM CST Thu Jan 15 2026
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Pascagoula at Merrill.
* WHEN...From this morning to just after midnight tonight.
* IMPACTS...At 22.0 feet, flood Stage. Water approaches homes in
west Merrill.
At 23.5 feet, water is under homes in Plum Bluff Estates. Streets
of Merrill flood.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Thursday the stage was 22.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM CST Thursday was 22.4 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 10.5 feet Tuesday
morning.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$1 follow-up statement
195
WGUS84 KMOB 160025
FLSMOB
Flood Statement
National Weather Service Mobile AL
625 PM CST Thu Jan 15 2026
...The Flood Warning is extended for the following rivers in
Mississippi...
Pascagoula At Merrill affecting Jackson, Greene and George
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob. Click on
the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates occur.
&&
MSC039-041-059-160815-
/O.EXT.KMOB.FL.W.0003.000000T0000Z-260116T0808Z/
/MRRM6.1.ER.260114T1830Z.260115T0100Z.260116T0208Z.NO/
625 PM CST Thu Jan 15 2026
...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Pascagoula at Merrill.
* WHEN...Until just after midnight tonight.
* IMPACTS...at 22.0 feet, Flood Stage. Water approaches homes in
west Merrill.
* ADDITIONAL DETAILS...
- At 5:15 PM CST Thursday the stage was 22.2 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 9.7 feet Tuesday
evening.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
3074 8868 3082 8879
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 15, 5:30 AM CST, 2 hours 58 minutes earlier. Its key messages:
- Issued at 527 AM CST Thu Jan 15 2026
- Wind chills fall into the teens to low 20s by sunrise and a Cold Weather Advisory remains in effect until 9am. Very cold temperatures are expected again tonight.
- Gusty conditions are expected through this morning area-wide. Strong winds over the marine area will create hazardous conditions for small craft today with gale conditions over the offshore Gulf waters through mid-morning.
- There has been an increasing trend in the probability of wintry precipitation for a portion of the area Saturday night into Sunday morning.
Area forecast discussion, Jan 15, 5:30 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
530 AM CST Thu Jan 15 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 527 AM CST Thu Jan 15 2026
- Wind chills fall into the teens to low 20s by sunrise and a
Cold Weather Advisory remains in effect until 9am. Very cold
temperatures are expected again tonight.
- Gusty conditions are expected through this morning area-wide.
Strong winds over the marine area will create hazardous
conditions for small craft today with gale conditions over the
offshore Gulf waters through mid-morning.
- There has been an increasing trend in the probability of
wintry precipitation for a portion of the area Saturday night
into Sunday morning.
&&
.DISCUSSION...
Issued at 139 AM CST Thu Jan 15 2026
The area begins to dry out overnight as the cold rain showers
finally exited our Florida panhandle counties just before midnight.
Buckle up because it's only downhill from here (speaking only about
the temperatures) as we quickly take a nose dive into the mid to
upper 20s across inland counties with 30s across the coastal
counties by sunrise. Northerly winds will remain gusty overnight and
into the morning hours as the pressure gradient tightens between the
exiting cold front and approaching surface high. Given these gusty
conditions, temperatures will feel much colder with a wind chill in
the teens across inland counties and low to mid 20s across the
coastal counties in the pre-dawn hours this morning. These apparent
temperatures are what prompted a Cold Weather Advisory which
continues through 9am. Daytime temperatures won't be much better
with highs only reaching into the 40s for most spots today. The
aforementioned surface high slides east through the day and moves
overhead as we roll into the overnight hours. While this will lead
to even colder temperatures by sunrise on Friday, it also means that
the winds will be light, so the wind chill will not be as big of an
factor and thus we will not need a Cold Weather Advisory for Friday
morning.
The roller coaster of weather and temperatures continues as we roll
into Friday. The surface high slides further to our east and winds
turn southerly allowing temperatures to briefly rebound into the
60s. Soak up the mild temperatures and weather while you can on
Friday because it doesn't last long. Rain showers are possible late
Friday night into early Saturday ahead of yet another cold front.
Moisture return ahead of the front isn't overwhelmingly high with
PWATs hovering around 0.6-0.8 inches overnight. Any precipitation
that does fall will be in the form of cold rain - nothing wintry
with this round of precipitation. Saturday currently looks to be dry
in the wake of the front for much of the area. That said, there are
some signs in the guidance that the front may not fully push across
the area and may stay draped from southwest to northeast across the
Gulf waters just to our south. Temperatures will still manage to
rise into the 50s and 60s during the day on Saturday.
All eyes turn to the Saturday night into Sunday morning timeframe.
Saturday night is NOT an easy forecast. The secondary front comes
crashing into the area and with it comes the potential for
precipitation. A LOT of key components need to lock in place for us
to get measurable snow across our area and while there are some
favorable conditions (ample lift and cold air), there are also a few
components that we are missing/watching closely. Precipitation will
begin as rain on Saturday night because, as you will recall,
temperatures rebound into the 50s and 60s ahead of this front and it
will take some time for those temperatures to plunge into the 20s
and 30s overnight. From there, there are two general scenarios that
could play out (there are more than two, but these seem like our
best options). Scenario A - A brief round of rain showers ahead of
the cold temperatures as the precipitation shield outruns the
incoming cold. Scenario B - The cold temperatures come crashing into
the area overnight alongside the precipitation shield leading to
snow. I could see either scenario happening and while the
deterministic guidance is certainly leaning heavily toward the
second scenario, I wouldn't discount the first scenario quite yet.
We'll have a better handle on snow versus rain once the high-
resolution model guidance starts to come in.
*IF* and that's a big if, snow does fall in our area overnight
Saturday into early Sunday, the eastern half of our area (south-
central Alabama and interior northwest Florida) have the best chance
for accumulations. There's a big caveat here because, again, the
high temperatures will be in the 50s and 60s during the day on
Saturday, so there's a decent chance that any snow that falls will
struggle (at first) to accumulate given that prior warmth. The
surface wet bulb may also be too warm for significant snowfall
accumulation (note that a few degrees will mean all the difference
in the world here).
Now that the caveats and scenarios are out of the way, it's worth
mentioning that the probabilities for accumulating snow (anything
greater than 0.01 inches) have jumped significantly in comparison to
last nights guidance - eyebrow raising for sure. The probability of
seeing a trace or more of snow on last night's runs hovered around
10-15% across a portion of the area...and on tonight's runs, we're
now looking at around 40% probability of a trace of snow across the
area. While we currently have accumulating snowfall in our forecast,
it's generally less than an inch and that amount *should be taken
with a grain of salt*. It's very difficult to narrow down favorable
locations and timing for wintry precipitation this far out in time,
let alone accumulation...and this assumes we even get snow and the
precipitation shield doesn't play tricks on us and decides to outrun
the bitter cold air. I could write a novel on all the scenarios and
how this could or could not pan out, but for the sake of time, I'll
leave you with this - it might snow, it might not. Please keep an
eye out for our upcoming forecasts as we continue to refine what we
know and what we don't know regarding this potential event.
The area dries out on Sunday and temperatures rebound into the 40s
and 50s late in the weekend through the middle of next week.
Beach Forecast - Rip current risk remains LOW through for our
Alabama beaches with a brief bump to a MODERATE risk across the
Florida panhandle beaches Friday night. 07/mb
&&
.AVIATION...
(12Z TAFS)
Issued at 527 AM CST Thu Jan 15 2026
VFR conditions are expected to prevail over the next 24 hours.
Northerly to northwesterly winds at around 10-15 knots, with
higher gusts up to 25 knots, will continue through the afternoon
hours. Winds tonight become light and variable. /96
&&
.MARINE...
Issued at 139 AM CST Thu Jan 15 2026
Offshore flow increases through the morning behind a cold front.
Small Craft Advisory conditions are expected continue through much
of the day with gale conditions over the offshore waters through
mid-morning. Offshore flow gradually decreases this afternoon
through the overnight. A light onshore flow develops on Friday
before turning northwesterly Saturday morning behind the next cold
front. 07/mb
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 50 30 66 46 / 0 0 0 20
Pensacola 49 33 63 51 / 0 0 0 20
Destin 50 34 62 52 / 0 0 0 20
Evergreen 47 23 64 41 / 0 0 0 20
Waynesboro 47 26 63 38 / 0 0 0 30
Camden 43 24 60 40 / 0 0 0 30
Crestview 48 22 63 44 / 0 0 0 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Cold Weather Advisory until 9 AM CST this morning for ALZ051>060-
261>266.
FL...Cold Weather Advisory until 9 AM CST this morning for FLZ201>206.
MS...Cold Weather Advisory until 9 AM CST this morning for MSZ067-075-
076-078-079.
GM...Small Craft Advisory until 9 AM CST this morning for GMZ630>636.
Small Craft Advisory until noon CST today for GMZ650-655.
Gale Warning until 9 AM CST this morning for GMZ670-675.
Small Craft Advisory from 9 AM this morning to 6 PM CST this
evening for GMZ670-675.
&&Nearby
River Flood Warnings in Mississippi, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.